Multiple Sclerosis Community
tecfidera side effects
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

tecfidera side effects

Hello, is anyone that started on tecfidera gotten past the side effects that you can get when you first start? I am in my 3rd week and I am having horrible stomach pain. I so want this to work because I don't want to do shots anymore. I also never got past the flu like symptoms from the avonex. Any response would be greatly appreciated.
Thanks, barb
10 Comments Post a Comment
Blank
572651_tn?1333939396
Barb, I am NOT on tecfidera, but from everything I read it takes a good month-six weeks for your body to adjust.  The flushing and rash will stop and the stomahc/digestive problems should also subside.  If they don't be sure and let your doctor know.

I hear you about being off the injections - I hope this oral choice works for you.

-Laura
Blank
1040373_tn?1273691088
I started my 3rd week on Wednesday. I've had a couple God-awful days (stomach pain, multiple bathroom visits) but luckily today has been great. Just a little stomach pain for maybe 20 min but no diarrhea.

I had been taking pepto and tums but I just bought immodium because it was affecting my workday.

I talked to my nurse yesterday and she said at week 5 everything should stop. I'm going to keep on trucking because I have high hopes.

I really have felt better (stomach pain aside). I feel stronger, like I have more stamina which is awesome! I wish you good luck on this med. I hope it's as good as they claim it is!
Blank
Avatar_f_tn
I am having constipation with horrible stomach cramps. I didn't even take my morning dose because I was up all night in pain. I am glad that you are able to tolerate the side effects. I wish I could as well. I had such high hopes for this. Keep on going, you are in the home stretch of the 5 weeks. Keep me posted on how you are doing. Barb :)
Blank
1040373_tn?1273691088
Right now, I'm doing great! No diarrhea since Friday. Hang in there because I can really say that my side effects have gotten better. I hope yours go away asap!
Blank
4461995_tn?1357958708
To all of those on Tecfidera - I am so fortunate that I have had very few side effects from this.  Thank you God!!!

I hated Tysabri - UTIs every other month.  Was on Avonex for 14 years and also never completely got over the flu-like side effects.  Never could take the pre-mixed version. Way worse side effects with that.

So I hope that all get wonderful results from this new PILL.  Even if it takes a while to get used to.  Enough injections!!!!!!
Blank
Avatar_f_tn
OMG! This pill is kicking my butt. I am just at 3 weeks and haven't had a good night sleep in 5 days because of the stomach issues with this med. I have always been extremely sensitive to meds so maybe this is the case. I am missing my second day of work, which I haven't missed a day since I started 2 years ago. I called the neuro  and they said that there is really nothing they can do, and I would have to tough it out.
I just spoke to a pharmacist at the  speciality pharmacy and she said that not everybody can tolerate the higher dose after just one week of the lower dose. She is calling my neuro s office to recommend a change in dosing. Keeping me on the lower dose a bit longer then low dose in am and high dose in pm for a while, then to the higher dose 2x day. I tell ya, sometimes your pharmacist is the one to call. Thank God.
Will keep you all posted. Thanks for listening, sorry for rambling! barb
Blank
1040373_tn?1273691088
You were smart to call the pharmacist then! I have heard of people doing the 120mg dose for 2 weeks instead of 1. I wish you good luck! It's SO much better than a daily shot.
Blank
Avatar_f_tn
I started my 4th week of tecfidera yesterday and have not had many side effects.  I had flushing one time and it scared me because I thought I was having an allergic reation to the meds.  Yesterday was the first day that I had stomach cramps.

I will still take this med over the shots.  I did not realize how bad the shots were making me feel until after I had been off them for 1 week.  I was scared that this med would make me feel as bad as the shots did but thank god I was wrong.
Blank
Avatar_f_tn
I just got diagnosed never taking a daily med in my life. I'm worried.
New territory..
Any thoughts would be helpful.
Blank
5112396_tn?1378021583
Sorry to hear you've joined the club! This is a rather old thread. Feel free to start a new one if you like. I just don't want you to feel lost in the shuffle.

There are many MS disease modyfying drugs (DMDs) these days. I believe only the orals and a version of one of the injectables (Copaxone) are daily. All the others are every other day, weekly, monthly, twice yearly, etc depending on the medication itself.

The period just post-diagnosis is an overwhelming time for many of us as there is so much to learn and wrap your head around. Feel free vent, ask questions, and have a read through our Health Pages http://www.medhelp.org/tags/show/7687/Multiple-Sclerosis?section=health_pages
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Neurology Answerers
667078_tn?1316004535
Blank
HVAC
Durham, NC
987762_tn?1331031553
Blank
supermum_ms
Australia
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
5112396_tn?1378021583
Blank
immisceo
Ireland
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY